logo AFST
On the arithmetic Chern character
Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 3, pp. 611-619.

We consider a short sequence of hermitian vector bundles on some arithmetic variety. Assuming that this sequence is exact on the generic fiber we prove that the alternated sum of the arithmetic Chern characters of these bundles is the sum of two terms, namely the secondary Bott Chern class of the sequence and its Chern character with support on the finite fibers.

Next, we compute these classes in the situation encountered by the second author when proving a “Kodaira vanishing theorem” for arithmetic surfaces.

Nous considérons une suite courte de fibrés vectoriels hermitiens sur une variété arithmétique. Quand cette suite est exacte sur la fibre générique nous montrons que la somme alternée des caractères de Chern arithmétiques de ces fibrés est la somme de deux termes : la classe secondaire de Bott-Chern de la suite et son caractère de Chern à support dans les fibres finies. Nous calculons ces deux termes dans la situation rencontrée par le second auteur dans sa preuve d’un ’théorème d’annulation de Kodaira’ pour les surfaces arithmétiques.

Published online:
DOI: 10.5802/afst.1418
@article{AFST_2014_6_23_3_611_0,
     author = {H. Gillet and C. Soul\'e},
     title = {On the arithmetic {Chern} character},
     journal = {Annales de la Facult\'e des sciences de Toulouse : Math\'ematiques},
     pages = {611--619},
     publisher = {Universit\'e Paul Sabatier, Toulouse},
     volume = {Ser. 6, 23},
     number = {3},
     year = {2014},
     doi = {10.5802/afst.1418},
     zbl = {06374882},
     mrnumber = {3266707},
     language = {en},
     url = {https://afst.centre-mersenne.org/articles/10.5802/afst.1418/}
}
TY  - JOUR
TI  - On the arithmetic Chern character
JO  - Annales de la Faculté des sciences de Toulouse : Mathématiques
PY  - 2014
DA  - 2014///
SP  - 611
EP  - 619
VL  - Ser. 6, 23
IS  - 3
PB  - Université Paul Sabatier, Toulouse
UR  - https://afst.centre-mersenne.org/articles/10.5802/afst.1418/
UR  - https://zbmath.org/?q=an%3A06374882
UR  - https://www.ams.org/mathscinet-getitem?mr=3266707
UR  - https://doi.org/10.5802/afst.1418
DO  - 10.5802/afst.1418
LA  - en
ID  - AFST_2014_6_23_3_611_0
ER  - 
%0 Journal Article
%T On the arithmetic Chern character
%J Annales de la Faculté des sciences de Toulouse : Mathématiques
%D 2014
%P 611-619
%V Ser. 6, 23
%N 3
%I Université Paul Sabatier, Toulouse
%U https://doi.org/10.5802/afst.1418
%R 10.5802/afst.1418
%G en
%F AFST_2014_6_23_3_611_0
H. Gillet; C. Soulé. On the arithmetic Chern character. Annales de la Faculté des sciences de Toulouse : Mathématiques, Serie 6, Volume 23 (2014) no. 3, pp. 611-619. doi : 10.5802/afst.1418. https://afst.centre-mersenne.org/articles/10.5802/afst.1418/

[1] Bott (R.), Chern (S.S.).— Hermitian vector bundles and the equidistribution of the zeroes of their holomorphic sections. Acta Math. 114, p. 71-112 (1965). | MR: 185607 | Zbl: 0148.31906

[2] Bismut (J.-M.), Gillet (H.), Soulé (C.).— Analytic torsion and holomorphic determinant bundles I, II, III. Comm. Math. Physics 115, p. 49-78, p. 79-126, p. 301-351 (1988). | MR: 931666 | Zbl: 0651.32017

[3] Fulton W..— Intersection Theory. Springer 1984. | MR: 732620 | Zbl: 0885.14002

[4] Gillet (H.), Soulé (C.).— Characteristic classes for algebraic vector bundles with hermitian metrics I, II. Annals of Math. 131, p. 163-203, p. 205-238 (1990). | MR: 1038362 | Zbl: 0715.14006

[5] Gillet (H.), Soulé (C.).— An arithmetic Riemann-Roch theorem. Invent. Math. 110, p. 473-543 (1992). | MR: 1189489 | Zbl: 0777.14008

[6] Gillet (H.), Soulé (C.).— Direct images in non-archimedean Arakelov theory. Annales de l’institut Fourier, 50, p. 363-399 (2000). | Numdam | MR: 1775354 | Zbl: 0969.14015

[7] Soulé (C.).— A vanishing theorem on arithmetic surfaces. Invent. Math. 116, no. 1-3, p. 577-599 (1994). | MR: 1253205 | Zbl: 0834.14013

Cited by Sources: